Metro-East News

Synthetic pot may be causing severe bleeding, health officials say

State health officials are warning that some people using synthetic cannabis may end up hemorrhaging and should seek medical assistance.

Four people have been hospitalized in the past two weeks with severe bleeding caused by a vitamin K-dependent lack of coagulation, which reduces blood’s ability to clot. The condition is treatable if caught early, according to officials from the Illinois Department of Public Health, which sent out a warning Friday afternoon.

All those affected reported using a synthetic cannabinoid, commonly referred to as fake pot, Spice, K2 or Mind Trip, according to IDPH.

Anyone who has concerns about unusual bleeding should contact a health care provider and let them know if they have used synthetic cannabinoids, and anyone having a serious reaction should go to an emergency room, according to IDPH.

Elizabeth Donald: 618-239-2507, @BNDedonald

  Comments